Alert archive / Montana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 6, 2006, 2:32 PM MDT for Flathead County, Lincoln County, Montana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 2:32 PM MDT (20:32 UTC)
- Expired
- Jul 6, 2006, 3:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Flathead County, MT, Lincoln County, MT
The radar
The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 231 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1402 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KMSO 062032 SVRMSO MTC029-053-062115- /O.NEW.KMSO.SV.W.0048.060706T2032Z-060706T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LINCOLN COUNTY IN NORTHWEST MONTANA... WESTERN FLATHEAD COUNTY IN NORTHWEST MONTANA... * UNTIL 315 PM MDT. * AT 223 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 23 MILES SOUTHWEST OF STRYKER...OR ABOUT 23 MILES EAST OF LIBBY...AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STRYKER AROUND 300 PM MDT... OLNEY...RADNOR AND LUPFER AROUND 305 PM MDT. SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. LAT...LON 4847 11515 4831 11502 4846 11418 4886 11455 $$
1 follow-up statement
000 WWUS55 KMSO 062109 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 308 PM MDT THU JUL 6 2006 MTC029-053-062118- /O.EXP.KMSO.SV.W.0048.000000T0000Z-060706T2115Z/ LINCOLN MT-FLATHEAD MT- 308 PM MDT THU JUL 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FLATHEAD AND EASTERN LINCOLN COUNTIES WILL BE ALLOWED TO EXPIRE AT 315 PM MDT...ALTHOUGH HEAVY RAIN...SMALL HAIL...AND STRONG WINDS ARE STILL POSSIBLE WITH THIS STORM...SEVERE WINDS AND LARGE HAIL ARE NO LONGER EXPECTED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTH CENTRAL IDAHO AND NORTHWESTERN MONTANA. LAT...LON 4847 11515 4831 11502 4846 11418 4886 11455 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:45 PM MDT, 47 minutes earlier.
Area forecast discussion, Jul 6, 1:45 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 145 PM MDT THU JUL 6 2006 .SHORT TERM...BUSY EVENING AHEAD AS SHORT WAVE TROUGH APPROACHES A VERY MOIST AIRMASS. SPC JUST CURRENTLY WORKING ON A SEVERE THUNDERSTORMS WATCH FOR ALL OF NORTH CENTRAL IDAHO AND WESTERN MONTANA EXCLUDING LEMHI COUNTY. CIRRUS OVER LEMHI SHOULD KEEP STORMS FROM BECOMING SEVERE. WIND SHEAR PROFILE NOT TOO IMPRESSIVE BUT GIVEN NEGATIVELY TILTING TROUGH APPROACHING AND THE AMOUNT OF AVAILABLE MOISTURE...VERY HEAVY RAIN AND HAIL A GOOD BET THIS EVENING. THINGS DRY OUT RAPIDLY FRIDAY MORNING AS SHORT WAVE RIDGE BUILDS IN. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY...A WARM RIDGE WILL BUILD OVER THE WEEKEND PUSHING TEMPERATURES TO AROUND 10 DEGREES ABOVE NORMAL FOR EARLY JULY. THE AIR MASS UNDER THIS FEATURE WILL BE PRETTY DRY AS WELL. THE RIDGE WILL SLOWLY MOVE EAST THROUGH NEXT WEEK PUTTING A SOUTHWEST FLOW OVER THE NORTHERN ROCKIES. THIS FLOW WILL PERIODICALLY TAP INTO BOTH PACIFIC AND SUBTROPICAL MOISTURE FOR A SMALL TO MODERATE THREAT OF LATE DAY THUNDERSTORMS THROUGH THE PERIOD. && .AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE THIS AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE. THESE STORMS WILL CAUSE LOW CEILINGS...REDUCED VISIBILITIES IN HEAVY RAIN...GUSTY WINDS...AND HAIL. PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...SEVERE THUNDERSTORM WATCH. ID...SEVERE THUNDERSTORM WATCH FOR IDAHO AND CLEARWATER COUNTY. && SHORT TERM...CHURCH LONG TERM...WHITMORE AVIATION...CHURCH
Hazardous weather outlook, Jul 6, 6:10 AM MDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 610 AM MDT THU JUL 6 2006 IDZ005>010-MTZ001>007-043-071200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 510 AM PDT THU JUL 6 2006 /610 AM MDT THU JUL 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL FORM ONCE AGAIN THIS AFTERNOON AND EVENING AS A SHORT WAVE TROUGH PUSHES THROUGH THE IDAHO PANHANDLE AND WESTERN MONTANA. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL...HEAVY RAIN AND STRONG GUSTY WINDS. PLEASE CONTINUE TO MONITOR THE CURRENT FORECAST FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 1:39 PM MDT | Severe Thunderstorm Warning | MSO | Lincoln | 51 min |
| Jul 6, 2:21 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 39 min |
| Jul 6, 2:47 PM MDT | Severe Thunderstorm Warning | MSO | Mineral | 43 min |
| Jul 6, 2:57 PM MDT | Severe Thunderstorm Warning | MSO | Sanders | 63 min |
| Jul 6, 3:05 PM MDT | Severe Thunderstorm Warning | MSO | Flathead | 40 min |
| Jul 6, 3:22 PM MDT | Severe Thunderstorm Warning | MSO | Missoula | 53 min |
| Jul 6, 4:04 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 112 min |
| Jul 6, 5:43 PM MDT | Flash Flood Watch | MSO | Granite | 87 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.